Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 270, NWS Jackson, MS

June 5, 2013Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 5, 2013, 4:10 PM CDT for Madison County, Rankin County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2013, 4:10 PM CDT (21:10 UTC)
Expired
Jun 5, 2013, 5:15 PM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2242 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS54 KJAN 052110
SVRJAN
MSC089-121-052215-
/O.NEW.KJAN.SV.W.0270.130605T2110Z-130605T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT WED JUN 5 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF CANTON...
  NORTH CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CAMERON TO FANNIN MOVING EAST
  AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CAMERON AND SHARON BY 420 PM CDT...
  FANNIN BY 430 PM CDT...
  GOSHEN SPRINGS BY 440 PM CDT...
  CAMDEN BY 445 PM CDT...
  PISGAH BY 500 PM CDT...
  FARMHAVEN BY 505 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3260 8978 3249 8976 3241 8978 3236 8989
      3239 9007 3283 9002 3284 8999 3286 8999
      3288 8996 3289 8973 3264 8973
TIME...MOT...LOC 2110Z 275DEG 8KT 3288 8991 3236 9002

$$

BYB
2 follow-up statements
313 
WWUS54 KJAN 052142
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT WED JUN 5 2013

MSC089-121-052215-
/O.CON.KJAN.SV.W.0270.000000T0000Z-130605T2215Z/
RANKIN MS-MADISON MS-
442 PM CDT WED JUN 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN MADISON AND NORTH CENTRAL RANKIN COUNTIES...

AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PISGAH TO 6 MILES SOUTHWEST OF
FANNIN MOVING SOUTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PISGAH BY 450 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

LAT...LON 3260 8978 3251 8976 3241 8978 3236 8989
      3239 9006 3244 9007 3248 9006 3270 8973
      3264 8973
TIME...MOT...LOC 2142Z 313DEG 14KT 3254 8984 3236 9003

$$

BYB
683 
WWUS54 KJAN 052200
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT WED JUN 5 2013

MSC089-121-052210-
/O.CAN.KJAN.SV.W.0270.000000T0000Z-130605T2215Z/
RANKIN MS-MADISON MS-
500 PM CDT WED JUN 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON AND NORTH
CENTRAL RANKIN COUNTIES IS CANCELLED...

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL NORTHEASTERN RANKIN COUNTY AT 510 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR MISSISSIPPI.

LAT...LON 3260 8978 3251 8976 3241 8978 3236 8989
      3239 9006 3244 9007 3248 9006 3270 8973
      3264 8973
TIME...MOT...LOC 2200Z 313DEG 14KT 3249 8978 3231 8997

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:21 AM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 5, 11:21 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CDT WED JUN 5 2013

.UPDATE...

THE FORECAST IS GENERALLY ON TRACK WITH ONLY A FEW ADJUSTMENTS
NECESSARY. PER 12Z JAN RAOB...A VERY UNSTABLE AIRMASS IS ANTICIPATED AS
WE GO INTO THE AFTERNOON. STEEP MID LEVEL LAPSE RATES AND RICH
BOUNDARY LAYER MOISTURE WILL YIELD SFC-BASED CAPE APPROACHING 4000
J/KG WITH DOWNDRAFT CAPE ~1200 J/KG...ALL MAKING FOR THE LIKELIHOOD OF
PULSE TYPE SEVERE STORMS IN THE WEAKLY-SHEARED ENVIRONMENT. THE
PRIMARY QUESTIONS SURROUND FOCUSING/LIFTING MECHANISMS FOR CONVECTIVE
INITIATION. THREE SUCH AREAS ARE ON THE FRINGES OF THE ARKLAMISS...A
MID LEVEL TROUGH AXIS AND FRONTAL BOUNDARY OVER NRN MS/NRN
AL...AN OUTFLOW BOUNDARY EMANATING FROM A DECAYING MCS OVER AR AND
COASTAL CONVERGENCE TAKING PLACE OVER SE LA/SRN MS ASSOC WITH
EASTERLY FLOW. HAVE RAISED POPS A BIT FOR THIS AFTERNOON AS LIFT FROM
THESE SOURCES MAY CAUSE RENEWED CONVECTIVE DEVELOPMENT OVER THE
FORECAST AREA...SUPPORTED BY THE LOCAL WRF AND HRRR MODELS. BASED ON
THE LATEST GUIDANCE...WILL EXPAND THE STRONG SVR WEATHER RISK AREA SOME.
/EC/

&&

.AVIATION...

VFR CONDITIONS WILL BE THE RULE THIS AFTERNOON...EXCEPT WHERE
VICINITY THUNDERSTORMS DEVELOP WITH IFR CEILINGS AND VISIBILITIES
LASTING A COUPLE HOURS IN THOSE AREAS. SCATTERED CONVECTION WILL
CONTINUE OVERNIGHT...ESPECIALLY OVERNIGHT AND MAINLY OVER THE NW
WHERE A COMPLEX OF THUNDERSTORMS WILL BE POSSIBLE. /GRG/

&&

.PREV DISCUSSION... /ISSUED 525 AM CDT WED JUN 5 2013/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT.
TRIED TO USE A BLEND OF MODEL GUIDANCE FOR THE SHORT TERM. THE NAM
SEEMS TO HAVE A BETTER HANDLE ON AREAS OF DEVELOPMENT TODAY. TWEAKED
THE MAV GUIDANCE SLIGHTLY...BUT STAYED REALLY CLOSE FOR POPS.
OTHERWISE MAV WAS GOOD FOR THE REST OF THE FORECAST PERIOD. A FEW
SHOWERS AND THUNDERSTORMS WERE LINGERING ALONG THE BOUNDARY IN THE
EAST AT THE START OF THE SHIFT...HOWEVER THE FRONT HAS SHIFTED EAST.
ANOTHER AREA OF THUNDERSTORMS DEVELOPED ALONG THE UPPER TROUGH AXIS
MOVING THROUGH MO/TN EARLY THIS MORNING IN THE NORTHEAST PORTIONS OF
THE CWA. THOSE STORMS WERE ALSO MOVING OUT OF THE AREA. NOT
ANTICIPATING RE-DEVELOPMENT AT THIS POINT...ALTHOUGH THE
LIGHTNING/INTENSITY WAS INCREASING AS THE STORMS DEVELOPED TO THE
NORTHEAST. DID NOT ADD A PRE-FIRST PERIOD TO THE ZONES...BUT KEPT
ISOLATED THUNDERSTORMS IN THE NORTH FOR THE NOWCAST THROUGH 12Z.
LOOKS LIKE THE WEATHER WILL BE QUIET ACROSS THE CWA FOR THE NEXT FEW
HOURS.

THE NEXT COMPLEX WAS MOVING THROUGH PLAINS THIS MORNING. MODELS
SUGGEST THERE MAY BE SOME THUNDERSTORMS IN THE NORTHWEST SECTIONS OF
THE CWA BY LATE AFTERNOON....WITH THE BEST INSTABILITY AND SEVERE
PARAMETERS EXPECTED ACROSS THE DELTA REGION THIS AFTERNOON. WILL
KEEP THE SAME WORDING IN THE HWO...THERE STILL MAY BE SOME STRONG TO
SEVERE STORMS WITH THE DIURNAL ACTIVITY THIS AFTERNOON. THE WAVE
OVER THE GULF WAS EXPECTED TO MOVE INLAND LATER TONIGHT. IT APPEARS
TO SLOW THE BOUNDARY/STORM COMPLEX DOWN...WITH SHOWERS AND
THUNDERSTORMS LIKELY TO CONTINUE INTO FRIDAY. RIGHT NOW...MODELS ARE
NOT SHOWING ANY HEAVY/EXCESSIVE RAINFALL AMOUNTS...BUT WILL HAVE TO
WATCH FOR NEW QPF AMOUNTS FOR THURSDAY/THURSDAY NIGHT.

LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY
SCATTERED SHOWERS/TSTORMS LIKELY ON FRIDAY AS A BOUNDARY MOVES
THROUGH WITH A SLIGHTLY DRIER WEEKEND EXPECTED AND NEAR NORMAL
TEMPERATURES. SLIGHTLY ABOVE AVERAGE TEMPS IN THE LOW 90S LOOK
PROBABLE FOR NEXT WEEK WITH MODEL DIFFERENCES MAKING PRECIP CHANCES
A TOUCH TRICKY.

OVERALL PATTERN WILL MIGRATE FROM A MODEST S/WV TROUGH OVER THE
GREAT LAKES AND EXTENDING AXIS ACROSS THE MID/LOWER MS VALLEY INTO A
SUBTLE S/WV NW FLOW TROUGHING REGIME OVER THE WEEKEND TO A WEAKLY
AMPLIFIED OMEGA BLOCK PATTERN AS A MODESTLY PROGGED 593DM RIDGE SETS
UP OVER S-CNTRL PLAINS BY EARLY NEXT WEEK AND SHIFTS OVER THE REGION
BY MID WEEK. 05/00Z GFS VS. 04/12Z EC SHOWED STRONGER MOMENTUM TO
WEEKEND BOUNDARY GETTING FARTHER SOUTH NEAR I-10 CORRIDOR AND
SLIDING A H7 SUB-TROPICAL RIDGE UNDER THE DEVELOPING H5 S-CNTRL
PLAINS RIDGE INDICATING WARMER AND DRIER CONDITIONS FOR THE WEEKEND
THROUGH MID WEEK. THE EC HAS BEEN SLOWER AND FARTHER WEST WITH THE
RIDGE, LEAVING THE DOOR OPEN FOR POTENTIAL NW FLOW MCS/S WITH
SEVERAL APPARENT INDICATIONS IN QPF MASS FIELDS. YET, HAVE TRENDED
TOWARDS 00Z GFS GIVEN MUCH BETTER AGREEMENT IN H7 AND H5 ENSEMBLE
MEAN/PERTURBATIONS OF HEIGHT FIELDS. LATEST 00Z EC COMING IN HAS
SHIFTED H5 RIDGE AXIS FARTHER EAST, HELPING INCREASE CONFIDENCE IN
HOTTER/DRIER FORECAST. THIS TREND WILL NEED TO BE MONITORED FOR
POTENTIAL NW SURPRISES IF RIDGE IS SLOWER TO BUILD IN.

SHOWERS/TSTORMS WILL BE A GOOD BET FRIDAY AHEAD OF THE WEAK BOUNDARY
AS ATMOSPHERE DESTABILIZES. IT'S NOT IMPOSSIBLE THAT SOME STORMS
COULD BE STRONG BUT THE BEST FORCING LOOKS TO BE EXITING EAST BEFORE
BEST AFTN DESTABILIZATION OCCURS. DEEPER MOISTURE SHOULD BE PUSHED
FARTHER SOUTH SO WILL ONLY CARRY SLIGHT CHANCE POPS SAT AFTN FOR FAR
SOUTH AREAS AS SEA-BREEZE ACTIVITY FLARES UP UNDER PREVAILING NW
FLOW. TEMPS SAT MRNG WILL MORE COMFORTABLE AS OF LATE WITH READINGS
DOWN IN THE LOW 60S. MOISTURE WILL REBOUND QUICKLY SUNDAY IN
RESPONSE TO STRONGER WAVE PASSING NORTH OF THE REGION WITH A HINT OF
AN EMBEDDED SMALLER WAVE IN THE NW FLOW OVER THE ARKLAMISS. HAVE
INCREASED POPS A TOUCH FOR W/NW AREAS IN PROXIMITY TO WAVE WHILE
LEAVING INTACT POPS FOR SOUTH AREAS AS SEA-BREEZE ACTION COMMENCES
AGAIN.

MONDAY THROUGH WEDNESDAY WILL START TO FEEL MORE LIKE SUMMER AS
HIGHS REACH INTO THE LOW 90S WITH A FEW SPOTS POSSIBLY IN THE MID
90S AS THE H7-5 RIDGE ATTEMPTS TO BUILD IN OVER THE ARKLAMISS.
TEMPERED TEMPS 1-2F DOWN WITH THE POTENTIAL OF RIDGE NOT BUILDING IN
AS FAST AS GFS ADVERTISED VS. EC AND INCREASED POPS BY 5% TO CARRY
SOME POTENTIAL FOR NW CONVECTION DEPENDING ON WHERE THE UNCAPPED,
DEEPER MOISTURE GRADIENT, AND SUBTLE S/WV TROUGHING TRAIN SETS UP
ALONG A NW/SE AXIS NEARBY. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  70  88  69 /  33  33  56  63
MERIDIAN      89  69  89  68 /  41  41  50  64
VICKSBURG     92  71  87  66 /  27  31  58  62
HATTIESBURG   91  70  91  70 /  51  51  36  30
NATCHEZ       90  71  88  68 /  35  35  48  36
GREENVILLE    91  73  86  68 /  34  56  64  58
GREENWOOD     91  71  88  68 /  35  55  67  64

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 5, 1:08 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CDT WED JUN 5 2013

ARZ074-075-LAZ007>009-015-MSZ018-019-025>037-040>042-061815-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
ISSAQUENA-SHARKEY-YAZOO-
108 PM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO
60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL
BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
AND HEAVY DOWNPOURS CAPABLE OF PRODUCING LOCALIZED FLOODING.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP AGAIN
THURSDAY AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY RISKS WILL
BE 50 TO 60 MPH WINDS AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN
THURSDAY.

LAZ016-023>026-MSZ038-039-043>066-072>074-061815-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
108 PM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60
MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
HEAVY DOWNPOURS.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP AGAIN
THURSDAY AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY RISKS WILL
BE 50 TO 60 MPH WINDS AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN
THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Special weather statement, Jun 5, 2:49 PM CDT, 1 hour 21 minutes before
MSZ031-052035-
LOWNDES MS-
249 PM CDT WED JUN 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT WED JUN 5 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED OVER COLUMBUS AFB AT 249 PM CDT...MOVING
EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3351 8827 3350 8856 3353 8856 3355 8853
      3352 8848 3358 8849 3360 8847 3362 8851
      3366 8851 3368 8841 3370 8840 3369 8837
      3373 8834 3374 8827 3361 8825
TIME...MOT...LOC 1949Z 262DEG 8KT 3360 8846

19
Local storm report, Jun 5, 2:55 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             LELAND                  33.40N 90.90W
06/05/2013  E1.00 INCH       WASHINGTON         MS   PUBLIC

&&

27
Special weather statement, Jun 5, 3:03 PM CDT, 1 hour 7 minutes before
MSZ030-032-033-052045-
OKTIBBEHA MS-CLAY MS-CHOCTAW MS-
303 PM CDT WED JUN 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT WED JUN 5 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM GRIFFITH TO 5 MILES
SOUTHWEST OF CHESTER AT 302 PM CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CHOCTAW...CLAY AND NORTHWESTERN OKTIBBEHA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3361 8851 3329 8900 3329 8911 3322 8911
      3319 8915 3320 8921 3318 8922 3322 8932
      3328 8932 3329 8945 3334 8943 3356 8907
      3356 8902 3360 8901 3376 8877 3373 8871
      3368 8871 3369 8861 3364 8850
TIME...MOT...LOC 2002Z 297DEG 9KT 3364 8883 3339 8899
          3331 8930

19
Special weather statement, Jun 5, 3:26 PM CDT, 44 minutes before
MSZ031-052055-
LOWNDES MS-
326 PM CDT WED JUN 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT WED JUN 5 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER STEENS AT 327 PM CDT...MOVING
NORTHEAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3368 8825 3362 8825 3349 8827 3346 8835
      3363 8844 3372 8825 3369 8825
TIME...MOT...LOC 2027Z 245DEG 13KT 3358 8830

BK
Special weather statement, Jun 5, 3:52 PM CDT, 18 minutes before
MSZ036-037-052135-
ATTALA MS-HOLMES MS-
352 PM CDT WED JUN 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT WED JUN 5 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM HESTERVILLE TO 4 MILES
SOUTHWEST OF GOODMAN AT 351 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN HOLMES AND ATTALA COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3316 8940 3293 8967 3293 8972 3289 8974
      3290 9003 3323 8980 3322 8975 3325 8973
TIME...MOT...LOC 2051Z 290DEG 8KT 3315 8967 3292 8995

19
Special weather statement, Jun 5, 4:05 PM CDT, 5 minutes before
MSZ049-052150-
RANKIN MS-
405 PM CDT WED JUN 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT WED JUN 5 2013

...LINE OF STRONG THUNDERSTORMS PUSHING ACROSS THE RESERVIOR INTO
NORTHERN RANKIN COUNTY...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHWEST OF
GOSHEN SPRINGS TO 4 MILES NORTHEAST OF FLOWOOD AT 404 PM CDT...MOVING
EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN RANKIN COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3227 8985 3229 9016 3232 9016 3235 9011
      3238 9010 3239 9007 3243 9007 3248 9002
      3250 8998 3249 8996 3259 8984 3258 8983
      3259 8979 3248 8976
TIME...MOT...LOC 2104Z 274DEG 6KT 3256 8996 3237 9005

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:26 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower49 min
Jun 5, 12:35 PM CDTFlash Flood WarningJANLeflore, Sunflower115 min
Jun 5, 12:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 5, 12:54 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 5, 12:59 PM CDTFlash Flood WarningJANWashington2 hr
Jun 5, 1:17 PM CDTSpecial Weather StatementJANClay33 min
Jun 5, 1:21 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery39 min
Jun 5, 1:35 PM CDTSevere Thunderstorm WarningJANWashington40 min
Jun 5, 1:35 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha40 min
Jun 5, 1:49 PM CDTFlash Flood WarningJANGrenada116 min
Jun 5, 1:57 PM CDTSevere Thunderstorm WarningJANGrenada48 min
Jun 5, 2:03 PM CDTSevere Thunderstorm WarningJANWebster42 min
Jun 5, 2:11 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington49 min
Jun 5, 2:12 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha48 min
Jun 5, 2:15 PM CDTSevere Thunderstorm WarningJANClay45 min
Jun 5, 2:37 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery38 min
Jun 5, 2:41 PM CDTSevere Thunderstorm WarningJANHolmes49 min
Jun 5, 2:49 PM CDTSpecial Weather StatementJANLowndes46 min
Jun 5, 3:03 PM CDTSpecial Weather StatementJANChoctaw, Clay, Oktibbeha42 min
Jun 5, 3:09 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo51 min
Jun 5, 3:26 PM CDTSpecial Weather StatementJANLowndes29 min
Jun 5, 3:28 PM CDTSevere Thunderstorm WarningJANMadison47 min
Jun 5, 3:52 PM CDTSpecial Weather StatementJANAttala43 min
Jun 5, 4:05 PM CDTSpecial Weather StatementJANRankin45 min
Jun 5, 4:33 PM CDTSpecial Weather StatementJANLamar32 min
Jun 5, 4:38 PM CDTSpecial Weather StatementJANJefferson62 min
Jun 5, 4:51 PM CDTSpecial Weather StatementJANLamar29 min
Jun 5, 5:11 PM CDTFlash Flood WarningJANHinds, Rankin3 hr
Jun 5, 5:25 PM CDTSpecial Weather StatementJANKemper, Lauderdale, Newton, Rankin, Scott, Simpson60 min
Jun 5, 6:25 PM CDTSpecial Weather StatementJANClarke, Covington, Jasper, Jefferson Davis, Jones60 min
Jun 5, 6:29 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones61 min
Jun 5, 6:39 PM CDTFlash Flood WarningJANJones2 hr
Jun 5, 6:46 PM CDTSevere Thunderstorm WarningJANCovington, Jones59 min
Jun 5, 6:51 PM CDTSevere Thunderstorm WarningJANJefferson Davis39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.